Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 4, 2014, 4:12 PM EDT for Palm Beach County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2014, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 4, 2014, 5:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 89 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1944 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WWUS82 KMFL 042012 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT FRI JUL 4 2014 FLZ067-068-071-072-042115- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- METRO PALM BEACH COUNTY FL-INLAND PALM BEACH COUNTY FL- 412 PM EDT FRI JUL 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND BROWARD COUNTY...NORTH CENTRAL METRO BROWARD COUNTY...WEST CENTRAL METRO PALM BEACH COUNTY AND SOUTHEASTERN INLAND PALM BEACH COUNTY... * UNTIL 515 PM EDT * AT 410 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO 6 MILES NORTHEAST OF THE INTERSECTION OF I-75 AND U.S. 27...AND MOVING NORTHEAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... CORAL SPRINGS...WEST PALM BEACH... TAMARAC... WELLINGTON... MARGATE...GREENACRES...ROYAL PALM BEACH...PARKLAND...HAVERHILL...AND LOXAHATCHEE GROVES. LAT...LON 2620 8025 2620 8058 2669 8048 2674 8010 TIME...MOT...LOC 2010Z 232DEG 8KT 2656 8028 2623 8039 $$ KONARIK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:52 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 4, 2:52 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT FRI JUL 4 2014 .DISCUSSION... WIDELY DISPERSED SHOWERS/THUNDERSTORMS CONTINUE TO FORM ACROSS THE FLORIDA PENINSULA WITH ISOLATED ACTIVITY ACROSS THE ATLANTIC WATERS. IN GENERAL STORM MOTION IS SLOWLY TO THE NORTHEAST. ADDITIONAL SCATTERED SHOWER/THUNDERSTORM IS EXPECTED THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE EARLY EVENING WITH THE INTERIOR AND EASTERN PORTIONS OF THE PENINSULA EXPECTED TO HAVE THE MOST COVERAGE. THE LATEST HRRR MODEL RUNS SHOW THIS TREND AS WELL. THE GLOBAL MODELS HAVE A GENERAL CONSENSUS INDICATING AN ELONGATED AREA OF DEEP LAYERED MOISTURE AND CLOUDINESS EXTENDING ACROSS THE GULF WATERS THEN EASTWARD ACROSS CENTRAL FLORIDA AND THEN NORTHEASTWARD ACROSS THE ATLANTIC WATERS TOWARD HURRICANE ARTHUR. THE MODELS INDICATE THAT AREA OF MOISTURE CONTINUING TO SINK SOUTHWARD TONIGHT INTO SATURDAY. AT THE SAME TIME A MID TO UPPER LEVEL TROUGH IS FORECAST TO SLOWLY BUILD INTO THE NORTHEASTERN GULF AND EXTEND INTO CENTRAL FLORIDA. THE LATEST GUIDANCE AND CURRENT FORECAST INDICATES AN INCREASE IN SHOWERS/THUNDERSTORMS ACROSS THE REGION FOR SATURDAY AFTERNOON...INCLUDING THE ATLANTIC WATERS. MORE NUMEROUS ACTIVITY IN THE INTERIOR HAS BEEN ADDED TO THE FORECAST FOR SATURDAY AFTERNOON. THE AFOREMENTIONED FEATURES...I.E. THE UPPER LEVEL TROUGH AND MOISTURE...WILL LINGER INTO SUNDAY WITH MAINLY AFTERNOON SCATTERED SHOWERS/THUNDERSTORMS FORECAST. DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS ARE FORECAST TO CONTINUE INTO EARLY NEXT WEEK. && .MARINE... IN GENERAL WINDS ACROSS THE REGIONAL WATERS ARE EXPECTED TO BE 10 KNOTS OR LESS AND SEAS 2 FEET OR LESS THROUGH THE WEEKEND. SOUTHEASTERLY WINDS ARE FORECAST TO CONTINUE BUILDING INTO THE ATLANTIC WATERS AS THE WEEKEND PROGRESSES. WINDS 10 KNOTS OR LESS AND SEAS 2 FEET OR LESS ARE FORECAST TO CONTINUE ACROSS THE REGIONAL WATERS INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 88 77 86 / 30 40 30 40 FORT LAUDERDALE 80 87 79 86 / 30 40 20 40 MIAMI 79 88 78 87 / 30 40 20 40 NAPLES 79 87 78 87 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...30/KOB LONG TERM....60/BD
Hazardous weather outlook, Jul 4, 9:59 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 959 AM EDT FRI JUL 4 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 959 AM EDT FRI JUL 4 2014 ...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON... ...SLIGHT RISK FOR RIP CURRENTS FOR BEACHES OF PALM BEACH COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS ACROSS THE BEACHES OF PALM BEACH COUNTY. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EARLY EVENING WITH THE BEST CHANCES ACROSS THE INTERIOR. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH. HAIL: SMALL HAIL WILL BE POSSIBLE WITHIN THE STRONGEST STORMS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE ATLANTIC WATERS. TEMPERATURES: THE HEAT INDEX COULD BE 100 TO 104 DEGREES TODAY BUT MAINLY EXPECTED IN THE INTERIOR PENINSULA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH THE WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 4, 3:12 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 312 PM EDT FRI JUL 4 2014 FLZ067-042000- INLAND PALM BEACH COUNTY FL- 312 PM EDT FRI JUL 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INLAND PALM BEACH COUNTY ... * UNTIL 400 PM EDT * AT 311 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...OR 17 MILES SOUTHWEST OF WELLINGTON...MOVING NORTHEAST AT 5 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2635 8043 2635 8055 2671 8049 2662 8021 TIME...MOT...LOC 1911Z 208DEG 6KT 2649 8044 KONARIK
Special weather statement, Jul 4, 3:36 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 336 PM EDT FRI JUL 4 2014 FLZ067-071-042015- INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL- 336 PM EDT FRI JUL 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INLAND BROWARD COUNTY AND SOUTHEASTERN INLAND PALM BEACH COUNTY... * UNTIL 415 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO MILE MARKER 30 ON ALLIGATOR ALLEY. THESE STORMS WERE NEARLY STATIONARY. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... WELLINGTON...ROYAL PALM BEACH...THE EAST TOLL GATE ON ALLIGATOR ALLEY...THE INTERSECTION OF ALLIGATOR ALLEY AND MIAMI CANAL...AND LOXAHATCHEE GROVES. LAT...LON 2675 8021 2624 8067 2600 8054 2649 8022 TIME...MOT...LOC 1935Z 176DEG 4KT 2657 8023 2616 8053 KONARIK
Local storm report, Jul 4, 3:47 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT FRI JUL 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
07/04/2014 M40 MPH AMZ610 FL BUOY
&&
EVENT NUMBER MFL1400258
KONARIKSpecial weather statement, Jul 4, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT FRI JUL 4 2014 FLZ067-068-071-072-042115- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- METRO PALM BEACH COUNTY FL-INLAND PALM BEACH COUNTY FL- 412 PM EDT FRI JUL 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND BROWARD COUNTY...NORTH CENTRAL METRO BROWARD COUNTY...WEST CENTRAL METRO PALM BEACH COUNTY AND SOUTHEASTERN INLAND PALM BEACH COUNTY... * UNTIL 515 PM EDT * AT 410 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO 6 MILES NORTHEAST OF THE INTERSECTION OF I-75 AND U.S. 27...AND MOVING NORTHEAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... CORAL SPRINGS...WEST PALM BEACH... TAMARAC... WELLINGTON... MARGATE...GREENACRES...ROYAL PALM BEACH...PARKLAND...HAVERHILL...AND LOXAHATCHEE GROVES. LAT...LON 2620 8025 2620 8058 2669 8048 2674 8010 TIME...MOT...LOC 2010Z 232DEG 8KT 2656 8028 2623 8039 KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jul 4, 3:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Jul 4, 3:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jul 4, 4:42 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jul 4, 5:03 PM EDT | Areal Flood Advisory | MFL | Broward | 117 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.